zbMATH — the first resource for mathematics

The modular hierarchy of the Toda lattice. (English) Zbl 1146.53053
The modular vector field of a Poisson manifold is a notion introduced by Koszul and defines a class in the first Poisson cohomology space of the manifold, the so-called modular class. In this work, the authors consider the finite, nonperiodic Toda lattice in the Flaschka variables \((a,b)\) as well as in the natural \((q,p)\) variables. In both cases, it is known that the hierarchy admits multiple Hamiltonian structures. Consequently, there is a family of modular vector fields in each case. The authors show that the modular vector fields are Hamiltonian vector fields with respect to the corresponding structures. Moreover, in the natural \((q,p)\) variables, they show that starting from the modular vector field of the second Poisson structure, the other modular vector fields can be generated by using the recursion operator.

53D17 Poisson manifolds; Poisson groupoids and algebroids
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
70H06 Completely integrable systems and methods of integration for problems in Hamiltonian and Lagrangian mechanics
Full Text: DOI arXiv
[1] Adler, M., On a trace functional for formal pseudo-differential operators and the symplectic structure of the korteweg – de Vries type equations, Invent. math., 50, 219-248, (1979) · Zbl 0393.35058
[2] Nunes da Costa, J.M.; Marle, C.M., Master symmetries and bi-Hamiltonian structures for the relativistic Toda lattice, J. phys. A, 30, 7551-7556, (1997) · Zbl 1004.37510
[3] Damianou, P.A., Master symmetries and R-matrices for the Toda lattice, Lett. math. phys., 20, 101-112, (1990) · Zbl 0714.70014
[4] Damianou, P.A., Multiple Hamiltonian structures for Toda-type systems, J. math. phys., 35, 5511-5541, (1994) · Zbl 0822.58017
[5] Damianou, P.A., The negative Toda hierarchy and rational Poisson brackets, J. geom. phys., 45, 184-202, (2003) · Zbl 1010.37036
[6] Damianou, P.A., Multiple Hamiltonian structure of bogoyavlensky – toda lattices, Rev. math. phys., 16, 175-241, (2004) · Zbl 1053.37061
[7] Das, A.; Okubo, S., A systematic study of the Toda lattice, Ann. phys., 190, 215-232, (1989)
[8] Dufour, J.P.; Haraki, A., Rotationnels et structures de Poisson quadratiques, C.R. acad. sci. Paris, 312, 137-140, (1991) · Zbl 0719.58001
[9] Falqui, G.; Magri, F.; Pedroni, M., Bi-Hamiltonian geometry and separation of variables for Toda lattices, J. nonlinear math. phys., 8, 118-127, (2001) · Zbl 0981.37018
[10] Fernandes, R.L., On the master symmetries and bi-Hamiltonian structure of the Toda lattice, J. phys. A, 26, 3797-3803, (1993) · Zbl 0811.58035
[11] Flaschka, H., The Toda lattice I. existence of integrals, Phys. rev. B, 9, 1924-1925, (1974) · Zbl 0942.37504
[12] Fokas, A.S.; Fuchssteiner, B., The hierarchy of the benjamin – ono equation, Phys. lett. A, 86, 341-345, (1981)
[13] Grabowski, J.; Marmo, G.; Perelomov, A.M., Poisson structures towards a classification, Modern phys. lett. A, 8, 1719-1733, (1993) · Zbl 1020.37529
[14] Grabowski, J.; Marmo, G.; Michor, P., Homology and modular classes of Lie algebroids, Annales de l’institut Fourier, 56, 1, 69-83, (2006) · Zbl 1141.17018
[15] Henon, M., Integrals of the Toda lattice, Phys. rev. B, 9, 1921-1923, (1974) · Zbl 0942.37503
[16] Kostant, B., The solution to a generalized Toda lattice and representation theory, Adv. math., 34, 195-338, (1979) · Zbl 0433.22008
[17] J.L. Koszul, Crochet de Schouten-Nijenhuis et cohomologie, in: Astérisque, hors serie, 1985, pp. 257-271
[18] Lichnerowicz, A., LES variétés de Poisson et leurs algèbres de Lie associées, J. differential geom., 12, 253-300, (1977) · Zbl 0405.53024
[19] Liu, Z.; Xu, P., On quadratic Poisson structures, Lett. math. phys., 26, 33-42, (1992) · Zbl 0773.58007
[20] Magri, F., A simple model of the integrable Hamiltonian equations, J. math. phys., 19, 1156-1162, (1978) · Zbl 0383.35065
[21] Manakov, S., Complete integrability and stochastization of discrete dynamical systems, Zh. exp. teor. fiz., 67, 543-555, (1974)
[22] Marsden, J.; Ratiu, T., Introduction to mechanics and symmetry, Texts in applied mathematics B, vol. 17, (1999), Springer-Verlag New York
[23] Morosi, C.; Tondo, G., Some remarks on the bi-Hamiltonian structure of integral and discrete evolution equations, Inv. probl., 6, 557-566, (1990) · Zbl 0731.58022
[24] Oevel, W., Topics in soliton theory and exactly solvable non-linear equations, (1987), World Scientific Publ. Singapore
[25] Olver, P.J., Evolution equations possessing infinitely many symmetries, J. math. phys., 18, 1212-1215, (1977) · Zbl 0348.35024
[26] Toda, M., One-dimensional dual transformation, J. phys. soc. Japan, 22, 431-436, (1967)
[27] Vaisman, I., Lectures on the geometry of Poisson manifolds, Progr. math., vol. 118, (1994), Birkhäuser Basel · Zbl 0852.58042
[28] Weinstein, A., The local structure of Poisson manifolds, J. differential geom., 18, 523-557, (1983) · Zbl 0524.58011
[29] Weinstein, A., The modular automorphism group of a Poisson manifold, J. geom. phys., 23, 379-394, (1983) · Zbl 0902.58013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.